Skip to main content

Generalised regular form based SMC for nonlinear systems with application to a WMR

Mu, Jianqiu, Yan, Xinggang, Spurgeon, Sarah K., Mao, Zehui (2017) Generalised regular form based SMC for nonlinear systems with application to a WMR. IEEE Transactions on Industrial Electronics, 64 (8). pp. 6714-6723. ISSN 0278-0046. (doi:10.1109/TIE.2017.2711500)

PDF - Author's Accepted Manuscript

Creative Commons Licence
This work is licensed under a Creative Commons Attribution 4.0 International License.
Download (1MB) Preview
Official URL


In this paper, a generalised regular form is proposed to facilitate sliding mode control (SMC) design for a class of nonlinear systems. A novel nonlinear sliding surface is designed using implicit function theory such that the resulting sliding motion is globally asymptotically stable. Sliding mode controllers are proposed to drive the system to the sliding surface and maintain a sliding mo-tion thereafter. Tracking control of a two-wheeled mobile robot is considered to underpin the developed theoretical results. Model-based tracking control of a wheeled mobile robot (WMR) is first transferred to a stabilisation problem for the corresponding tracking error system, and then the developed theoretical results are applied to show that the tracking error system is globally asymptotically stable even in the presence of matched and mismatched uncertainties. Both experimental and simulation results demonstrate that the developed results are practicable and effective.

Item Type: Article
DOI/Identification number: 10.1109/TIE.2017.2711500
Subjects: T Technology
Divisions: Faculties > Sciences > School of Engineering and Digital Arts > Instrumentation, Control and Embedded Systems
Depositing User: Xinggang Yan
Date Deposited: 09 Jun 2017 11:41 UTC
Last Modified: 01 Aug 2019 10:42 UTC
Resource URI: (The current URI for this page, for reference purposes)
Yan, Xinggang:
  • Depositors only (login required):


Downloads per month over past year